Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 538, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 1995, 6:58 AM CDT for Lincoln County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 1995, 6:58 AM CDT (11:58 UTC)
- Expired
- Jun 9, 1995, 7:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:15 AM CDT | Tornado F2 | Stroud, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 12.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3862 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:55 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 4:55 AM CDT, 2 hours 3 minutes before
FPUS3 KOKC 090955 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 455 AM CDT FRI JUN 9 1995 NO PCGRIDDS DATA AVBL DUE TO NETWORK PROBS...SO NOT MUCH IN THE WAY OF FANCY STUFF TO LOOK AT. ALSO WORKING WITH NEW ICWF...HOPEFULLY ALL WILL TURN OUT RSNBLY WELL.... MAIN OUTFLOW BNDRY NOW ACRS SRN PT OF OK WL PROB BE FOCUS FOR CNVCTN THIS AFTN. HAVE SPLIT PCPN FOR TDA INTO ONGOING/THIS AFTN IN SVRL ZN GRPS. THE CRNT PCPN SHOULD DIE OUT BY NOON...THEN NEW CNVCTN WL LKLY FORM AGAIN THIS AFTN OR EVE. BLV ETA SFC PROG IS MOST RSNBL OF THE SET WITH ITS SMWHT MORE SLY POSN OF THE LOW IN ERLY PDS. XPCT HIGHLY UNSTABLE CONDS THIS AFTN/EVE...SPCLY IN SW. CAP WL PROB HOLD IN FAR S AND SW...SO WL GO ONLY ABT 20 PCT THERE...BUT WL STILL MNTN PSBLTY OF SVR EVRYWHR. SELS MDT RISK APPEARS RSNBL...AND WL ALSO ADD PSBLTY OF HVY RNFL IN CNTRL AND N CNTRL OK. CONSIDERED FF WATCH...BUT AM NOT CERTAIN ENUF OF THE LOCATION OF HVY RNFL TNGT TO ACTUALLY GO FOR IT. WL LET DAY SHIFT RECONSIDER. MODELS DRAG CDFNT THRU THE FA FRI NGT THRU SAT NGT. PROXIMITY OF HIGHLY HUMID CONDS IN LWR ATMOS ARGUES FOR MAINTAINING POPS INTO THE EXTDD PDS...EVEN THO FNT WL PROB MAKE ITS WAY THRU MOST OF THE FA BY SAT NGT. XPCT PCPN IN NWRN OK TO BE MNLY RN SAT NGT AS COOL UPSLOPE FLOW PERSISTS. DID NOT GET A CHC TO LOOK AT ANYTHING BYND 48 HRS...SO WL LV EXTDD PDS APPROX AS THEY WERE. AM RUNNING W-A-Y BHD...AND OUR COMPUTERS DO NOT SEEM TO CARE. XPCT ZFP APPROX 510 AM AND OTHER PRODUCTS TO FOLLOW FAIRLY QUICKLY. FCSTID = 23 = RS OKC 86 66 80 62 / 80 60 40 40 HBR 90 65 85 63 / 60 60 30 30 SPS 93 68 86 64 / 20 20 30 30 GAG 78 55 80 53 / 40 40 20 30 PNC 85 68 78 60 / 50 40 20 30 DUA 91 71 85 68 / 20 20 30 40 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, Jun 9, 3:05 AM CDT, 3 hours 53 minutes before
OKZ025-090815- SPECIAL WEATHER STATEMENT...CORRECTED FOR TEXT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 305 AM CDT FRI JUN 9 1995 THE SEVERE THUNDERSTORM WARNING FOR OKLAHOMA COUNTY HAS BEEN CANCELLED. THE STORM OVER EASTERN OKLAHOMA COUNTY HAS WEAKENED AND IS NOW BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAINFALL IS STILL LIKELY WITH THE STORM. MT
Special weather statement, Jun 9, 3:10 AM CDT, 3 hours 48 minutes before
OKZ025-090815- SPECIAL WEATHER STATEMENT...CORRECTED FOR COUNTY CODES NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 305 AM CDT FRI JUN 9 1995 THE SEVERE THUNDERSTORM WARNING FOR OKLAHOMA COUNTY HAS BnEEN CANCELLED. THE OVER EASTERN OKLAHOMA COUNTY HAS WEAKENED AND IS NOW BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAINFALL IS STILL IKELY WITH THE STORM. MT
Special weather statement, Jun 9, 3:10 AM CDT, 3 hours 48 minutes before
OKZ039-041-043-046>049-091015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 310 AM CDT FRI JUN 09 1995 THE SOUTHERN PORTION OF TORNADO WATCH NUMBER 591 HAS BEEN CANCELLED. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH: STEPHENS...MURRAY...CARTER...JOHNSTON...COAL...ATOKA AND PUSHMATAHA. _ SPEG T WTNT71KNHC/WTNT71 KNHC 090850 t
Special weather statement, Jun 9, 3:12 AM CDT, 3 hours 46 minutes before
OKZ025-090815- SPECIAL WEATHER STATEMENT...CORRECTED FOR TEXT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 305 AM CDT FRI JUN 9 1995 THE SEVERE THUNDERSTORM WARNING FOR OKLAHOMA COUNTY HAS BEEN CANCrELLED. THE STORM OVER EASTERN OKLAHOMA COUNTY HAS WEAKENED AND IS NOW BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAINFALL IS STILL LIKELY WITH THE STORM. MT
Special weather statement, Jun 9, 3:13 AM CDT, 3 hours 45 minutes before
OKZ039-041-043-046>049-091015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 310 AM CDT FRI JUN 09 1995 THE SOUTHERN PORTION OF TORNADO WATCH NUMBER 591 HAS BEEN CANCELLED. THE FOxLLOWING COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH: STEPHENS...MURRAY...CARTER...JOHNSTON...COAL...ATOKA AND PUSHMATAHA. _ SPEG
Special weather statement, Jun 9, 6:30 AM CDT, 28 minutes before
OKZ004>053-TX083>090-091730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI JUN 09 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE ATMOSPHERE OVER THE SOUTHERN PLAINS STATES WILL BE VERY UNSTABLE THROUGH TONIGHT. IN ADDITION...LOW LEVEL MOISTURE WILL CONTINUE TO BE FED INTO THE REGION AS SOUTH TO SOUTHEAST WINDS PERSIST ACROSS TEXAS AND OKLAHOMA. THESE CONDITIONS WILL FAVOR THE DEVELOPMENT OF STRONG THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT. THE LOCATION OF THE DEVELOPMENT WILL BE DETERMINED MAINLY BY THE LOCATION OF SURFACE BOUNDARIES. AN OUTFLOW BOUNDARY...RESULTING FROM OVERNIGHT STORMS... LAY ACROSS OKLAHOMA ABOUT 75 MILES NORTH OF THE RED RIVER AT 630 AM. THIS BOUNDARY WILL MOVE SLOWLY NORTH DURING THE DAY AND WILL PROVIDE ONE FOCUS FOR STORM DEVELOPMENT. OUTFLOW FROM DEVELOPING STORMS IN THE EASTERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA THIS MORNING WILL LIKELY PRODUCE ANOTHER BOUNDARY WHERE STORMS WILL BE LIKELY TO DEVELOP. THE WIND PROFILE...ESPECIALLY IN COMBINATION WITH STRONG INSTABILITY... WILL FAVOR THE DEVELOPMENT OF SUPERCELLS AND A FEW TORNADOES. BASED ON THESE FACTORS...IT APPEARS THAT CENTRAL OKLAHOMA WILL HAVE THE GREATEST RISK OF SEVERE WEATHER TODAY AND TONIGHT. HEAVY RAINFALL WILL BE LIKELY WITH MANY OF THE STORMS AND RENEWED FLOODING WILL BE A PROBLEM IN SOME AREAS. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION TODAY AND TONIGHT. RS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:13 PM CDT | Tornado Warning | OUN | Ellis | 62 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 12:55 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan | 5 hr |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 9:59 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 2 hr |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:39 PM CDT | Tornado Warning | OUN | Greer, Kiowa | 66 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:15 PM CDT | Tornado Warning | OUN | Seminole | 30 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
| Jun 9, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Jun 9, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 53 min |
| Jun 9, 3:36 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 54 min |
| Jun 9, 4:30 PM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 60 min |
| Jun 9, 5:22 PM CDT | Tornado Warning | OUN | Wilbarger | 53 min |
| Jun 9, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Jun 9, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Jun 9, 6:40 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman, Wilbarger | 2 hr |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.